MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SUCTION VALVE; ENDOSCOPIC SUCTION VALVE, REUSABLE

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SUCTION VALVE; ENDOSCOPIC SUCTION VALVE, REUSABLE
Model Number MAJ-207
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has been returned to olympus for evaluation and the reported issue was confirmed.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus, during a receipt inspection, the suction valve could not be correctly attached to an endoscope and easily detaches, which caused the valve to move out of position when moving the endoscope.There was no patient involvement in this event.
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely that improper fitting of the valve into the scope resulted in drop-off of the valve.The final root cause of this event was unable to be identified.The following is included in the instructions for use: ¿6.1 attachment of suction valve (fig.1 and fig.2) firmly attach the suction valve to the suction cylinder of the endoscope.If the suction valve is attached to the endoscope improperly with a gap between the base of the suction valve and the top of the suction cylinder, the suction valve may detach from the endoscope and/or may cause patient debris to leak or spray from the gap, posing an infection-control risk.1.Place the suction valve into the suction cylinder aligning the arm of the main body with the white index mark on the endoscope.Push down on the suction valve button with your finger until it clicks into place.2.Inspect and verify that the base of the valve is in contact with the suction cylinder properly.Improper attachment, where a gap still exists between the base of the suction valve and the top of the suction cylinder¿ olympus will continue to monitor field performance for this device.

Brand Name
SUCTION VALVE
Common Device Name
ENDOSCOPIC SUCTION VALVE, REUSABLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16593134
Report Number3003637092-2023-00071
Device Sequence Number19556502
Product Code KNS
UDI-Device Identifier04953170063428
UDI-Public04953170063428
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K993041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-207
Device Lot NumberH0924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown